It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Increased Synthroid causes headaches - how long will they last?

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 03-18-2018, 06:56 AM   #1
    FunBlink
    Newbie
    (male)
     
    FunBlink's Avatar
     
    Join Date: Mar 2018
    Posts: 3
    FunBlink HB User
    Increased Synthroid causes headaches - how long will they last?

    I was on 100 mcg of synthroid for 8 years with no side effects. My doctor just increased my synthroid to 125 mcg based on labs. Within a day I had severe migraine like headaches to the point I had to take 2 days off of work.

    Doctor lowered dose to 112 mcg and I've been on this dose for 3 days still experiencing headaches but a little less painful.

    Will the headaches eventually quit and if so, how long did it take for your headaches to stop?

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 03-20-2018, 01:05 AM   #2
    yayagirl
    Senior Veteran
    (female)
     
    yayagirl's Avatar
     
    Join Date: Jun 2010
    Location: USA
    Posts: 2,473
    yayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB User
    Re: Increased Synthroid causes headaches - how long will they last?

    Dear FunBlink,

    I don't think anyone can know for sure when the headaches may stop or if they are directly related to low thyroid or the type of thyroid med. You may need to take the thyroid increase for a few weeks to know if your levels become balanced. Do you take it in the morning with water on an empty stomach?

    I get headaches when my thyroid level is too low. I can't tolerate the synthetic thyroid hormone, so I use Nature Throid.
    __________________
    ~ YaYa ~

     
    Reply With Quote
    Old 03-20-2018, 09:56 AM   #3
    FunBlink
    Newbie
    (male)
     
    FunBlink's Avatar
     
    Join Date: Mar 2018
    Posts: 3
    FunBlink HB User
    Re: Increased Synthroid causes headaches - how long will they last?

    Thank you for the reply. I do take it in the morning with water and do not eat or drink anything else for 1 hour past taking it.

    I am starting to think my body is no longer compatible with synthroid and I am going to have to try a different medication.

    Where can I find information about Nature Throid?

    Thanks!

     
    Reply With Quote
    Old 03-20-2018, 12:22 PM   #4
    yayagirl
    Senior Veteran
    (female)
     
    yayagirl's Avatar
     
    Join Date: Jun 2010
    Location: USA
    Posts: 2,473
    yayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB User
    Re: Increased Synthroid causes headaches - how long will they last?

    You're welcome.

    As mentioned you may need to take the dose for a few weeks before you get the effect. The headache may not be from Synthroid at all. The body gets really stressed when the thyroid level is too low.

    Read about Nature Throid on drugs.com. Also search for natural thyroid replacement and you will find all sorts of information. Try to stick with well known and medical info websites.
    __________________
    ~ YaYa ~

     
    Reply With Quote
    Old 03-21-2018, 04:52 AM   #5
    FunBlink
    Newbie
    (male)
     
    FunBlink's Avatar
     
    Join Date: Mar 2018
    Posts: 3
    FunBlink HB User
    Re: Increased Synthroid causes headaches - how long will they last?

    Thanks very much. I will explore the natural methods and stick with "normal" websites.

    My headaches are gone now that I am back down to 100 mcg from 112 mcg. I see my dr in a few days to regroup on this issue. I do not have headaches on 100 mcg but it is not enough medication as I do have other symptoms - exhaustion, low energy, fatigue, always cold/chilly, etc.

    I tried sticking on the 112 mcg for four days and headaches never let up. I could not stay on it any longer as I had to take several days off of work from the side effects.

    My dr may opt to try a different prescription thyroid drug but I will discuss natural options with her too.

     
    Reply With Quote
    Old 03-22-2018, 07:51 AM   #6
    yayagirl
    Senior Veteran
    (female)
     
    yayagirl's Avatar
     
    Join Date: Jun 2010
    Location: USA
    Posts: 2,473
    yayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB Useryayagirl HB User
    Re: Increased Synthroid causes headaches - how long will they last?

    Dear FunBlink.

    It's great that the headaches are gone. I find that whatever is added to allow a patent usually negatively affects me, which is why I use natural substances as much as possible. Though not all substances agree with all people, anyway.

    My doctor recently added pure T3 (cytomel) to my regular thyroid dose and it is making the needed difference.

    I hope you check in and share what works for you.
    __________________
    ~ YaYa ~

     
    Reply With Quote
    Reply Reply

    Tags
    headache, hypothyroid, synthroid



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:42 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!